MAUDE Adverse Event Report: KARL STORZ SE & CO. KG BIPOLAR DISSECTION ELECTRODE; BIPOLAR ELECTRODE

KARL STORZ SE & CO. KG BIPOLAR DISSECTION ELECTRODE; BIPOLAR ELECTRODE
Model Number 26159BE
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the surgery, an intracavitary flash occurred.The bipolar electrode was stuck inside the hysteroscope sheath.As a result, the patient had a superficial endometrial burn.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Please note, that an additional product was added later to this case.The additional information is provided in section d10 the event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device in question was not available for physical investigation.However, the available information has been reviewed.The investigation was completed on 2024-08-08.The device product history records (dhr) have been checked for the available lot number and found to be according to the specification, valid at the time of production.Based on the available information, the evaluation of two of the involved products, the failure description and similar complaints, it can be concluded that the most probable cause is that the laser came into contact with another instrument during use, resulting in a flashover (flash of light).The resulting heat may have caused burns.Internal karl storz reference number: (b)(4).

Brand Name
BIPOLAR DISSECTION ELECTRODE
Common Device Name
BIPOLAR ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19608433
Report Number9610617-2024-00185
Device Sequence Number15484169
Product Code GCJ
UDI-Device Identifier04048551094228
UDI-Public4048551094228
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K951986
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159BE
Device Catalogue Number26159BE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer07/04/2024
06/26/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/25/2024
08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATERIAL NUMBER: UF902, SN: (B)(6).; MATERIAL: 26153BI, LOT: RL01.; MATERIAL: 26176LV, LOT: XO01.; MATERIAL: UH400E, SN: (B)(6).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown